Doctors Lounge - Infections AnswersBack to Infections Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Fungal infections
|mtaz73 - Thu Feb 04, 2010 3:53 pm|
I am having a very difficult time overcoming Mycotoxicosis, even though I've been taking Sporanox 200mg twice daily for the last 4 months and will have to continue taking it for several more months. Proper diagnosis took more than a decade and I'm wondering how long before I feel like my old self? My lungs are no longer full of fluid, my kidneys are no longer bleeding and the inflamation in my muscles and joints has gone down dramatically, but I am still exhausted most of the time. How long is the recovery process when you've suffered from something like this for so long? Are there any better treatments than what I'm using now? (I was told that mycotoxin can only be killed off with synthetic antifungals such as, Sporanox or Lamisil). I'm at my wits end; I thought once they finally figured out what was wrong, that I would take the meds and be back to normal in no time....I do feel better on the meds, no question, but normal still seems a long way off. Any insight, advice or assistance in this matter is very appreciated.
|Dr.M.jagesh kamath - Mon Feb 15, 2010 10:02 am|
Hello,I am sure you are taking the medications under medical supervision.The subject of mycotoxicosis is controversial.Recent evidence does suggest a role of mycotoxins in human diseases in many of undiagnosed clinical conditions ranging from respiratory,neuropsychatric,to carcinogenisis.
In your case it is worthwhile to get your B12 vitamin levels tested.Some works indicate that there may be a combination of both since the mold toxicity leads to the vitamin deficiency.
Nanotoxicology is an emerging subject but it would be unwise to relate every symptom to mould toxicity in the house and workplace.
|mtaz73 - Fri Feb 26, 2010 9:02 pm|
All symptoms began at the same time, upon moving into a home that was later discovered to have water damage and black mold in and around the central air conditioning return (causing the dry spores to become airborne and sent throughout the house). All the symptoms began clearing upon starting the Sporanox; within days I looked and felt like a different person. I think it's a shame that people are suffering for such long periods of time because doctors don't take black mold seriously and patients have to do all there own research and then go in and beg for proper treatment. My doctor is a believer now; he could see an obvious reduction in swelling (after 2 weeks on med) and my hands looked normal (you could see and feel the bones), before they were swollen, pink sausages with no definition. So please, tell me again how all my symptoms probably aren't related?!! Spend more time listening to your patients and researching things you know little about rather than assuming they don't exist or that there's not sufficient data to go on; doing something to help a suffering patient is a hell of a lot better than doing nothing.
|Dr.M.jagesh kamath - Sat Feb 27, 2010 9:02 pm|
Hello,It is very good that you are recovering and do get your B12 studies done.It is indeed prudent to be aware of mould toxicity but there would be a tendency to relate every other problem to moulds which needs to be borne in mind too, and also antifungals carry with them their own side effects, drug interactions and allergies. Best wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.